MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL PROXIMAL EXTENSION

ENDOLOGIX AFX; VELA INFRARENAL PROXIMAL EXTENSION
Model Number A34-34/C100V
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent.Approximately seven (7) years post initial procedure, separation of the suprarenal extension from the main body with a type iiia endoleak were detected by angiogram.The physician elected to treat the patient by implanting an infrarenal afx device, and no devices were explanted.The patient tolerated the procedure well with no complications.(reported on mfg#2031527-2018-00779).Additional information received per clinical assessment confirming the presence of a type iiib endoleak with stent cage dilation of the main body and cuff at the time of the event.(reported on mfg#2031527-2018-00941).Now, approximately six years post-secondary procedure during a routine follow-up, a computed tomography (ct) scan identified a possible indeterminate type of endoleak and additional imaging is required.The patient is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows endoleak (determined to be a type iiib of the proximal extension, type ii endoleak of the lumbar artery and a type iiib endoleak of the distal main body) complaint is confirmed.This is consistent with the reported adverse event/incident.The type ii endoleak complaint is likely anatomy related.The type iiib endoleak of the proximal extension is indeterminate.The type iiib endoleak of the distal main body is likely anatomy related.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.At the secondary procedure a 34 mm proximal extension was placed in a neck diameter of 37mm (should be between 8-32mm) therefore, this is classified as an off-label case.This could have contributed to the proximal type iiib endoleak but could not be conclusively determined.Procedure related harms could not be identified.The final patient status was reported as being monitored pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date ¿ updated.H6: medical device problem codes ¿ remove 4065.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL PROXIMAL EXTENSION
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21035946
Report Number3011063223-2024-00185
Device Sequence Number7595875
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)200801
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberA34-34/C100V
Device Lot Number1725965008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LOT# W11-3387-017).; AFX SUPRARENAL (LOT# W11-5064-021).
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale